, Volume 46, Issue 4, pp 465–471

Edge waves under ice cover at a straight coast with a sloping beach

  • S. V. Muzylev
Marine Physics

DOI: 10.1134/S0001437006040035

Cite this article as:
Muzylev, S.V. Oceanology (2006) 46: 465. doi:10.1134/S0001437006040035


Edge waves in an ice-covered sea at a straight coast with a sloping beach are analyzed within the linearized theory. Such waves propagate along the coast with an amplitude which exponentially decays offshore. The problem is examined without using the hydrostatic assumption. The seawater is considered to be a homogeneous, inviscid, nonrotating, and incompressible fluid. Ice with a uniform thickness is considered, with constant values of density, cylindrical rigidity, Poisson ratio, and compressive stress in the ice. The normal velocity at the bottom is zero; the linearized kinematic and dynamic boundary conditions are satisfied at the lower surface of the ice. Explicit solutions for the edge flexural-gravity waves and the corresponding dispersion equations are obtained and analyzed.

Copyright information

© Pleiades Publishing, Inc. 2006

Authors and Affiliations

  • S. V. Muzylev
    • 1
  1. 1.Shirshov Institute of OceanologyRussian Academy of SciencesMoscowRussia

Personalised recommendations